Alert archive / Kansas / Tornado Warnings in 2000
Tornado Warning 18, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jul 20, 2000, 1:21 AM MDT for Wallace County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2000, 1:21 AM MDT (07:21 UTC)
- Expired
- Jul 20, 2000, 1:45 AM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 3539 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 200722 TORGLD KSC199-200745- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 121 AM MDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... WALLACE COUNTY IN WEST CENTRAL KANSAS * UNTIL 145 AM MDT * AT 121 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH A DEVELOPING TORNADO 5 MILES NORTHWEST OF WALLACE...OR ABOUT 8 MILES NORTHEAST OF SHARON SPRINGS...MOVING EAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WALLACE AROUND 130 AM MDT OTHER LOCATIONS IN THIS WARNING INCLUDE...WESKAN AND SHARON SPRINGS. A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER NOW! $$ LAT...LON 3912 10204 3871 10205 3870 10148 3912 10149
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 19, 6:54 PM MDT, 6 hours 27 minutes earlier.
Area forecast discussion, Jul 19, 6:54 PM MDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 654 PM MDT WED JUL 19 2000 UPDATED NEBRASKA ZONES FOR TSTORM WATCH. 88D WAS SHOWING STRONG THUNDERSTORMS ALREADY ENTERING YUMA COUNTY OIN COLORADO MOVING SE TOWARD SW NEBRASKA AND NW KANSAS. OTHERWISE THE REMAINDER OF THE FORECAST APPEARS ON TRACK. .GLD...NONE. VP
In the hours before
Local storm report, Jul 19, 10:55 PM MDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1055 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1049 PM 9 SW ST FRANCIS KS 1.75 INCH HAIL
07/19/00 CHEYENNE GOLFBALL HAIL COVERING
GROUND. REPORTED BY
PUBLIC.
NLocal storm report, Jul 19, 11:15 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1115 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM 17 N GOODLAND KS 1 INCH HAIL
07/19/00 SHERMAN
NLocal storm report, Jul 19, 11:31 PM MDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE GOODLAND KS
1131 PM MDT WED JUL 19 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM 15 N GOODLAND KS 1 INCH HAIL
07/19/00 SHERMAN
NSpecial weather statement, Jul 19, 11:36 PM MDT, 1 hour 45 minutes before
NEZ079>081-200605- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1136 PM MDT WED JUL 19 2000 ...THE SEVERE THUNDERSTORM WATCH FOR DUNDY...HITCHCOCK...AND RED WILLOW COUNTIES IN NEBRASKA HAS BEEN CANCELLED... MUCH OF THE THUNDERSTORMS HAD PUSHED EAST OF THE AREA. THEREFORE THE THUNDERSTORM WATCH IS CANCELLED. A FEW THUNDERSTORMS MAY DEVELOP TONIGHT BUT THEY ARE NOT ANTICIPATED TO BECOME SEVERE. VP C
Local storm report, Jul 20, 12:21 AM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1221 AM MDT THU JUL 20 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1218 AM 3 E GRINNELL KS 1 INCH HAIL
07/20/00 GOVE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
AWJ
NLocal storm report, Jul 20, 12:56 AM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1256 AM MDT THU JUL 20 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1253 AM WINONA KS 1.75 INCH HAIL
07/20/00 LOGAN REPORTED BY PUBLIC.
AWJ
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:44 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 61 min |
| Jul 19, 10:06 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 54 min |
| Jul 19, 10:23 PM MDT | Tornado Warning | GLD | Cheyenne, Sherman | 52 min |
| Jul 19, 11:14 PM MDT | Tornado Warning | GLD | Sherman | 46 min |
| Jul 19, 11:38 PM MDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 67 min |
| Jul 19, 11:56 PM MDT | Severe Thunderstorm Warning | GLD | Thomas | 64 min |
| Jul 20, 12:34 AM MDT | Severe Thunderstorm Warning | GLD | Logan | 56 min |
| Jul 20, 12:41 AM MDT | Severe Thunderstorm Warning | GLD | Wallace | 64 min |
| Jul 20, 1:30 AM MDT | Severe Thunderstorm Warning | GLD | Logan | 60 min |
| Jul 20, 3:32 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 43 min |
| Jul 20, 4:56 AM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 64 min |
| Jul 20, 5:11 AM MDT | Severe Thunderstorm Warning | GLD | Thomas | 49 min |
| Jul 20, 5:34 AM MDT | Severe Thunderstorm Warning | GLD | Norton | 56 min |
| Jul 20, 2:09 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 66 min |
| Jul 20, 4:35 PM MDT | Severe Thunderstorm Warning | GLD | Norton | 25 min |
Nearby
Tornado Warnings in Kansas, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.